Alert archive / Tennessee / Special Weather Statements in 2014

Special Weather Statement, NWS Nashville, TN

June 19, 2014Coffee County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 19, 2014, 1:21 PM CDT for Coffee County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 1:21 PM CDT (18:21 UTC)
Expired
Jun 19, 2014, 2:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 1:30 PM CDTTSTM WND DMG9 Wnw Morrison, TNWARREN COUNTY 911 RELAYED REPORT OF A TREE DOWN ON HIGHWAY 53 AT IVY BLUFF ROAD BLOCKING ONE LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS84 KOHX 191821
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT THU JUN 19 2014

TNZ063-077-078-191900-
CANNON-COFFEE-WARREN-
121 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CANNON...NORTHERN 
COFFEE AND SOUTHWESTERN WARREN COUNTIES...

AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES NORTH OF MANCHESTER...MOVING SOUTHEAST
AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SUMMITVILLE AND MORRISON.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3565 8581 3545 8596 3560 8622 3575 8612

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 19, 12:26 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 19, 12:26 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT THU JUN 19 2014

.UPDATES...

SHORT TERM AND 18Z TAF DISCUSSION.

&&

.UPDATE...

UPDATED THE FORECAST TO INCREASE POPS ACROSS THE ERN/SERN AREAS
GIVEN THE COVERAGE ON CURRENT RADAR. ALREADY SENT NEW ZONES AND
THE WEB FORECAST. NO OTHER CHANGES MADE.

AL

&&

.AVIATION...

RADAR INDICATES CLUSTER OF SHRA/TSRA WILL LIKELY IMPACT CSV THIS
AFTERNOON...AND HAVE ADDED A TEMPO MENTION OF MVFR CONDITIONS AND
TSRA ACCORDINGLY. OTHERWISE...SCT CUMULUS AND LIGHT WEST WINDS ARE
EXPECTED THIS AFTERNOON...THEN SOME CIRRUS WITH LIGHT TO CALM
SOUTHWEST WINDS OVERNIGHT. ANTICIPATE SOME FOG DEVELOPMENT AT CSV
OVERNIGHT...ESPECIALLY IF CONSIDERABLE RAINFALL IMPACTS THE
AIRPORT...WITH MVFR TO POSSIBLY IFR VIS.

SHAMBURGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 19, 5:10 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CDT THU JUN 19 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-201015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
510 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, Jun 19, 11:27 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 AM CDT THU JUN 19 2014

TNZ078-191700-
WARREN-
1127 AM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR WARREN COUNTY...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MCMINNVILLE...MOVING EAST AT 15
MPH.

SOME LOCATIONS IN THE PATH INCLUDE ROCK ISLAND STATE PARK.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3565 8591 3583 8587 3582 8568 3580 8561
      3579 8560 3579 8561 3576 8560 3576 8561
      3575 8559 3570 8561 3560 8559

SHAMBURGER
Special weather statement, Jun 19, 12:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 PM CDT THU JUN 19 2014

TNZ079-191830-
GRUNDY-
1241 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY...

AT 1235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS 12 MILES SOUTH OF
MCMINNVILLE...OR 7 MILES NORTHWEST OF ALTAMONT...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS IN THE PATH INCLUDE ALTAMONT AND BEERSHEBA SPRINGS.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3547 8589 3552 8588 3553 8587 3550 8582
      3551 8581 3552 8577 3553 8560 3549 8553
      3534 8573

SHAMBURGER
Special weather statement, Jun 19, 1:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 PM CDT THU JUN 19 2014

TNZ063-064-078-191900-
CANNON-DE KALB-WARREN-
119 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CANNON...SOUTHERN
DE KALB AND NORTHERN WARREN COUNTIES...

AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF WOODBURY...MOVING EAST AT 15
MPH.

SOME LOCATIONS IN THE PATH INCLUDE CENTERTOWN...GREEN HILL AND
MCMINNVILLE.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3578 8606 3596 8597 3588 8564 3585 8567
      3585 8563 3582 8566 3583 8568 3582 8566
      3566 8576

SHAMBURGER
Special weather statement, Jun 19, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT THU JUN 19 2014

TNZ063-077-078-191900-
CANNON-COFFEE-WARREN-
121 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CANNON...NORTHERN
COFFEE AND SOUTHWESTERN WARREN COUNTIES...

AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES NORTH OF MANCHESTER...MOVING SOUTHEAST
AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SUMMITVILLE AND MORRISON.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3565 8581 3545 8596 3560 8622 3575 8612

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:27 AM CDTSpecial Weather StatementOHXWarren33 min
Jun 19, 12:41 PM CDTSpecial Weather StatementOHXGrundy49 min
Jun 19, 1:19 PM CDTSpecial Weather StatementOHXWarren41 min
Jun 19, 1:52 PM CDTSpecial Weather StatementOHXCannon23 min
Jun 19, 2:31 PM CDTSpecial Weather StatementOHXCumberland44 min
Jun 19, 2:47 PM CDTSpecial Weather StatementOHXFentress, Overton28 min
Jun 19, 2:51 PM CDTSevere Thunderstorm WarningOHXFentress, Overton39 min

Nearby

Special Weather Statements in Tennessee, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.